Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 193, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 6, 2014, 4:41 PM CDT for Bourbon County, Kansas; Vernon County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 4:41 PM CDT (21:41 UTC)
- Expired
- Aug 6, 2014, 5:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581
WUUS53 KSGF 062141
SVRSGF
KSC011-MOC217-062230-
/O.NEW.KSGF.SV.W.0193.140806T2141Z-140806T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
441 PM CDT WED AUG 6 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOURBON COUNTY IN SOUTHEAST KANSAS...
NORTHWESTERN VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 530 PM CDT
* AT 440 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF FORT SCOTT...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DEERFIELD...DEVON...FORT SCOTT...FULTON...HAMMOND...HIATTVILLE...
MARMATON...PAWNEE STATION...REDFIELD...RICHARDS AND STOTESBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3805 9471 3804 9463 3806 9462 3806 9455
3792 9438 3767 9476 3771 9490 3781 9493
TIME...MOT...LOC 2141Z 221DEG 17KT 3780 9478
HAIL...1.00IN
WIND...60MPH
$$
SCHAUMANN2 follow-up statements
828
WWUS53 KSGF 062205
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
505 PM CDT WED AUG 6 2014
KSC011-MOC217-062230-
/O.CON.KSGF.SV.W.0193.000000T0000Z-140806T2230Z/
BOURBON KS-VERNON MO-
505 PM CDT WED AUG 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
VERNON AND EASTERN BOURBON COUNTIES UNTIL 530 PM CDT...
AT 502 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FORT SCOTT...
AND MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DEERFIELD...FORT SCOTT...FULTON...HAMMOND...MARMATON...RICHARDS AND
STOTESBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3769 9473 3772 9486 3783 9488 3795 9479
3803 9472 3804 9463 3806 9455 3792 9438
TIME...MOT...LOC 2205Z 230DEG 13KT 3785 9470
HAIL...1.00IN
WIND...60MPH
$$
SCHAUMANN748
WWUS53 KSGF 062228
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 PM CDT WED AUG 6 2014
KSC011-MOC217-062236-
/O.EXP.KSGF.SV.W.0193.000000T0000Z-140806T2230Z/
BOURBON KS-VERNON MO-
528 PM CDT WED AUG 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VERNON AND
EASTERN BOURBON COUNTIES WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM. PONDING ON ROADWAYS WILL BE LIKELY IN FT. SCOTT AS
RADAR ESTIMATES THAT AROUND 2 INCHES OF RAIN FELL IN ABOUT AN HOUR.
LAT...LON 3769 9473 3772 9486 3783 9488 3795 9479
3803 9472 3804 9463 3806 9455 3792 9438
TIME...MOT...LOC 2226Z 230DEG 13KT 3786 9463
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:55 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 6, 2:55 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT Wed Aug 6 2014 .SHORT TERM...(This Evening through Thursday) Issued at 230 PM CDT WED AUG 6 2014 A shortwave was noted on the water vapor imagery this afternoon over central Kansas. This feature will move across the Missouri Ozarks late tonight into tomorrow and bring the first complex of widespread showers and thunderstorms. A decent low level jet will kick in late tonight and early tomorrow morning around 45 knots. This should enhance convection tonight and with PW values approaching 2 inches...these storms will be efficient rain producers. There is no organized severe weather expected but can't rule out some isolated strong convection with gusty winds and small hail along with dangerous cloud to ground lightning. Overnight convection will slowly moving eastward during the first half of the day on Thursday with additional convection developing along the frontal boundary further west. .LONG TERM...(Thursday Night through Wednesday) Issued at 230 PM CDT WED AUG 6 2014 The models have backed off on the convection complex for Thursday night but still indicate a low level jet up to 40 knots kicking in by late Thursday night. This should energize at least some convection near the boundary across the area. The models still hint at another organized complex to develop late Friday night into Saturday morning. The boundary will linger through the weekend into early next week with another round of convection possibly developing Saturday night into Sunday and again Sunday night into Monday. Total QPF still on track at a widespread 1 to 3 inches with isolated amounts up to 4 inches possible across central Missouri and east of Highway 65 over the eastern Ozarks. No organized severe weather expected with the complexes of storms. At this time...will not need any headlines or flash flood watches but note that localized heavier rainfall amounts could lead to some brief and minor issues. For the middle of next week...Tuesday into Wednesday...went more with the ECMWF and kept the forecast drier as the frontal boundary is pushed further south into the Gulf Coast region. Seasonable temperatures will continue into next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1247 PM CDT WED AUG 6 2014 Forecast concerns continue to center on rain/storm chances. Isolate to widely scattered convection will fire this afternoon and get close to the JLN aerodrome. At this point, activity looks like it will remain far enough west/east of SGF/BBG and will keep out of the forecast at these locations this afternoon. Heading into tonight, a more organized area of showers and storms will develop just to the northwest of the area and slowly move into the region. Have provided an initial timing estimate of this activity. Additional tweaks are likely and there remains a chance of periodic IFR visibility with any heavier downpours of rain. This activity will slowly exit east Thursday morning with improving conditions during the late morning hours. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Gagan
Hazardous weather outlook, Aug 6, 3:11 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 311 PM CDT WED AUG 6 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 311 PM CDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED HAIL RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE MISSOURI OZARKS INTO EXTREME SOUTHEAST KANSAS. SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH AND SMALL HAIL UP TO THE SIZE OF PENNIES. A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP OVERNIGHT PUSH INTO SOUTHEAST KANSAS AND CENTRAL MISSOURI OVERNIGHT BRINGING HEAVY RAIN TO THE AREA. AFTERNOON HEAT INDEX VALUES WILL CLIMB INTO THE MID TO UPPER 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE ONGOING THURSDAY MORNING ACROSS THE AREA AND SPREADING SOUTHEAST THROUGH THE REMAINDER OF THE MISSOURI OZARKS. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. MULTIPLE ROUNDS OF THUNDERSTORMS WILL THEN BE POSSIBLE THROUGH THE WEEKEND AND EARLY NEXT WEEK WITH OCCASIONAL HEAVY RAINFALL. WIDESPREAD ONE TO THREE INCHES AND ISOLATED HIGHER AMOUNTS UP TO 4 INCHES WILL BE POSSIBLE... WITH THE HIGHER AMOUNTS EXPECTED OVER THE EASTERN OZARKS AND CENTRAL MISSOURI. NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH THE WEEKEND BUT AN ISOLATED STRONG STORM OR TWO WILL BE POSSIBLE WITH GUSTY WINDS UP TO 50 MPH AND SMALL HAIL UP TO THE SIZE OF PENNIES. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE 90S ARE EXPECTED AT TIMES THIS WEEK ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:51 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.